ITEM METADATA RECORD
Title: A study of variable bandwidth selection for local polynomial regression
Authors: Fan, JQ ×
Gijbels, Irène
Hu, TC
Huang, LS #
Issue Date: 1996
Publisher: Statistica sinica
Series Title: Statistica sinica vol:6 issue:1 pages:113-127
Abstract: A decisive question in nonparametric smoothing techniques is the choice of the bandwidth or smoothing parameter. The present paper addresses this question when using local polynomial approximations for estimating the regression function and its derivatives. A fully-automatic bandwidth selection procedure has been proposed by Fan and Gijbels (1995a), and the empirical performance of it was tested in detail via a variety of examples. Those experiences supported the methodology towards a great extend. In this paper we establish asymptotic results for the proposed variable bandwidth selector. We provide the rate of convergence of the bandwidth estimate, and obtain the asymptotic distribution of its error relative to the theoretical optimal variable bandwidth. These asymptotic properties give extra support to the proposed bandwidth selection procedure. It it also demonstrated how the proposed selection method can be applied in the density estimation setup. Some examples illustrate this application.
ISSN: 1017-0405
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Non-KU Leuven Association publications
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science